Tennessee, 2006Flash Flood and Hail in Tennessee, May 28, 2006
May 28, 2006 · NWS OHX · 7 events in 5 counties and zones
4 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 28, 9:40 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, May 28, 9:40 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 AM CDT SUN MAY 28 2006
.DISCUSSION...
FORECAST ON TRACK. MOISTURE IS BEING ADVECTED INTO THE AREA FROM
THE SOUTHWEST WITH PW FOR BNA ON THE ETA AND GFS MODELS INCREASING
TO 1.74 INCHES AT 18Z. AFTERNOON HEATING AND MOISTURE EXPECT THE
SUMMER TIME ISOLATED TO SCATTERED THUNDERSTORMS TO FORM THIS
AFTERNOON. UPDATED THE TIMING WORDING FOR THE FIRST PERIOD
EASTERN ZONES WINDS. NO OTHER CHANGES NEEDED.
PREVIOUS DISCUSSION...
LATEST ANALYSIS SHOWING LL HIGH PRESSURE OVER MUCH OF THE EAST...
WITH A PRETTY VIGOROUS LOW MOVING INTO THE NORTHERN PLAINS. ALOFT
...ML/UL RIDGES NOW WORKING OVER THE MID-SOUTH.
NOT A WHOLE LOT OF CHANGE ON TAP FOR THE FORECAST AREA AS ML/UL
RIDGES MOVE JUST EAST TODAY AND HOLD THAT GENERAL POSITION
INTO THE MIDDLE OF THE WORK-WEEK...LEAVING THE AREA IN WARM...
HUMID...AND UNSTABLE REGIME. DEEPER MOISTURE SOURCES DO SURGE
IN FROM TIME TO TIME BUT LACK OF ANY GOOD LL FEATURES SHOULD KEEP
CONVECTION ISOLATED TO OCCASIONALLY SCATTERED OVER THE NEXT FEW
DAYS..AND MOSTLY IN PEAK HEATING.
RIDGES START A BREAK DOWN WEDNESDAY NIGHT AS LONG WAVE TROF AXIS
MAKES EASTBOUND MOVE. UPPER TROFS AND SURFACE BOUNDARY WILL
ENHANCE DEVELOPMENT THURSDAY/THURSDAY NIGHT...BUT THEN BRING A
BRIEF SHOT OF DRIER/COOLER AIR TO THE REGION ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 91 69 90 68 / 30 20 30 20
CLARKSVILLE 91 69 89 67 / 30 20 30 20
CROSSVILLE 87 66 85 65 / 20 20 30 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
In the hours before
Special weather statement, May 28, 10:44 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT SUN MAY 28 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-281900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1144 AM CDT SUN MAY 28 2006
SEVERAL STRONG THUNDERSTORMS HAVE FORMED OVER THE MIDSTATE.
STRONG STORMS ARE NOTED IN CENTRAL MIDDLE TENNESSEE AND
ALONG THE LOWER CUMBERLAND PLATEAU. DUE TO THEIR SLOW
MOVEMENT...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN PONDING AND POSSIBLE HYDROPLANING ON AREA ROADWAYS.
STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...GUSTY WINDS AND
POSSIBLY SMALL HAIL. IF ANY OF THESE STORMS MOVE INTO YOUR AREA...
OUTSIDE ACTIVITIES SHOULD BE CURTAILED UNTIL THE STORM PASSES.
JLM
Event by event
4 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Davidson
- When
- May 28, 11:30 AM CST
- Where
- Davidson County, 9 mi SE of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.033, -86.717
Trees blown down near intersection of Antioch Pike and Murfreesboro Rd.
Hail, Coffee
- When
- May 28, 12:05 PM CST
- Where
- Coffee County, Tullahoma Arpt
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.383, -86.250
Spotter reported dime to nickel size hail.
Thunderstorm Wind, Wilson
- When
- May 28, 12:20 PM CST
- Where
- Wilson County, 2 mi S of Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -86.133
Trees were blown down on Statesville Highway.
Hail, Coffee
- When
- May 28, 12:25 PM CST
- Where
- Coffee County, 7 mi N of Manchester
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.583, -86.083
Golf ball size hail reported on Highway 53 north of Manchester.
Thunderstorm Wind, Rutherford
- When
- May 28, 12:30 PM CST
- Where
- Rutherford County, Barfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -86.450
Thunderstorm Wind, Putnam
- When
- May 28, 2:08 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.167, -85.500
Trees were blown down on U.S. Highway 70 in Cookeville.
Flash Flood, Putnam
- When
- May 28, 2:45 PM CST to 4:30 PM CST
- Where
- Putnam County, Cookeville
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.167, -85.500
Several streets were flooded in Cookeville. Rescue squad called to extract people from flooded vehicles near Cookeville Mall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506331, 5506332, 5506333, 5506334, 5506335, 5506336, 5506337.